Alert archive / North Carolina / Special Weather Statements in 2014

Special Weather Statement, NWS Blacksburg, VA

October 10, 2014Yadkin County, North Carolina

NWS Blacksburg, VA issued this special weather statement at Oct 10, 2014, 3:49 PM EDT for Yadkin County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 10, 2014, 3:49 PM EDT (19:49 UTC)
Expired
Oct 10, 2014, 4:30 PM EDT
In force
41 min
Issued by
NWS Blacksburg, VA

County Yadkin County, NC

The radar

The Roanoke radar (KFCX), 91 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.8 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2014-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2014-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 95 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-161 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
95 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

832 
WWUS81 KRNK 101949
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI OCT 10 2014
 
NCZ003-020-102030-
SURRY NC-YADKIN NC-
349 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR BURCH...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  SHOWER. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  EAST BEND...
  FAIRVIEW...
  ROCKFORD...
  AND CRUTCHFIELD. 

LAT...LON 3623 8080 3634 8075 3632 8064 3626 8045
      3624 8045 3623 8043 3622 8043 3621 8045
      3619 8044 3617 8044
TIME...MOT...LOC 1947Z 268DEG 18KT 3626 8076 

$$

RS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Oct 10, 2:18 PM EDT, 1 hour 31 minutes earlier.

Area forecast discussion, Oct 10, 2:18 PM EDT, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
218 PM EDT FRI OCT 10 2014

.SYNOPSIS...
A NEARLY STATIONARY FRONT FROM THE TENNESSEE VALLEY THROUGH THE
MID ATLANTIC WILL KEEP PERIODS OF SHOWERS AND FEW THUNDERSTORMS
GOING ACROSS THE REGION THROUGH SATURDAY NIGHT AS WAVES OF LOW
PRESSURE TRACK EASTWARD ALONG THE BOUNDARY. THIS SYSTEM MAY PUSH
SOUTH ON SUNDAY AS A BACKWATER COLD FRONT...BUT A CHANCE OF
SHOWERS WILL CONTINUE. A MUCH STRONGER COLD FRONT WILL ARRIVE BY
THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1148 AM MDT FRIDAY...

ADJUSTED POPS WITH RADAR TRENDS. IN GENERAL...EXTENDED THE
EASTERN EXTENT OF HIGHER POPS ACROSS THE NORTH...EAST OF THE BLUE
RIDGE MOUNTAINS INTO THE PIEDMONT FOR THIS AFTERNOON. JUDGED UP
QPF FOR THIS AFTERNOON IN THE WEST. LOWERED TEMPERATURES AND HIGH
TEMPERATURES A COUPLE OF DEGREES ESPECIALLY IN THE NORTHWEST WITH
CLOUDS AND RAIN. MORE CHANGES THIS AFTERNOON...

AS OF 941 AM MDT FRIDAY...

SERIES OF  WILL COMBINE WITH DEEP MOISTURE AND SOUTHWEST FLOW
ALOFT TO RESULT IN PERIODS OF SHOWERS AND A FEW THUNDERSTORMS
TODAY INTO TONIGHT. SHAPED THE POPS TOWARDS A BLEND OF THE RARE
AND RANK RAKER FOR LATE MORNING INTO THIS AFTERNOON. MODIFIED
TEMPERATURES WITH LATEST TRENDS AND LEANED LATE MORNING VALUES
TOWARDS LAV GUIDANCE WHICH SEEM TO CAPTURE COOLER READINGS BEST.
SFC DAY ONE CONVECTIVE OUTLOOK KEEPS US IN GENERAL THUNDER WITH
THE SEE TEXT FOR THE POTENTIAL OF WINDS TO OUR SOUTHWEST ACROSS
TENNESSEE VALLEY WITH THE BETTER LIFT AND INSTABILITY. MORE
CHANGES LATER THIS MORNING.

AS OF 240 AM MDT FRIDAY...

MOISTURE WILL CONTINUE TO DEEPEN ACROSS THE REGION TODAY AS THE FLOW
ALOFT TURNS MORE SW BEHIND EXITING HIGH PRESSURE AND AHEAD OF SURFACE
ENERGY HEADING NE FROM THE WESTERN GN VALLEY. THIS IN CONJUNCTION
WITH APPROACH OF A NORTHERN STREAM SHORTWAVE TROUGH SHOULD ACT TO
ENHANCE THE LOW LEVEL FRONT ACROSS THE REGION WITH A QUICK OF
HIGHER PEETZ OF 1.0-1.5 INCHES OVER THE NEXT 24 HOURS. MOST
MODELS INCLUDING THE LATEST SERF CONTINUE TO FOCUS THE CORRIDOR
OF HEAVIEST SHOWERS OVER THE NW WHERE BETTER LIFT LOOKS TO DEVELOP
ALONG THE 85H THAT-E GRADIENT JUST NORTH OF THE SURFACE FRONT.
HOWEVER THIS LIKELY MORES THIS EVENING...AND OVERNIGHT AS THE
SURFACE WAVE PASSES OVERHEAD...WITH MORE WARM ADVOCATION DRIVEN
SHOWERS TODAY IN THE LINGERING ZONAL FLOW ALOFT AIDED BY A LEAD
WEAK MID LEVEL IMPULSE.

CURRENT CONVECTIVE BAND OVER SKY ON THE LEADING EDGE OF THE
HIGHER DEPEND/THAT-E RIDGING LOOKS TO BE THE INIT SHOT OF SHRA
THIS MORNING AS IT SLIDES INTO THE WEST/NW TOWARD 12Z...THEN EAST
TO ALONG THE BLUE RIDGE AND NORTHERN SECTIONS INTO THE AFTERNOON.
SOUTHEAST OF THIS  EXPECTING MORE HEATING WITH GUIDANCE
INDICATING SOME MODEST INSTABILITY SOUTHERN SECTIONS LATER ON AND
ACROSS THE WESTERN SLOPES PER STRONGER WARM ADVOCATION. THUS
PUSHING LIKELY/CAT POPS A BIT FASTER ACROSS THE WEST INTO THIS
AFTERNOON AND INTO THE EAST BY MID/LATE AFTERNOON WHERE AT LEAST
ISOLATED THUNDER CHANCES LOOK BEST PENDING HEATING/MOISTURE. HIGH
TEMPS DEPENDENT UPON THE DEGREE OF EARLY CLOUDS AND EASTWARD
EXPANSE OF SHRA GIVEN WARM TEMPS ALOFT. FOR NOW STUCK CLOSE TO THE
MOPS CONSENSUS OF MOSTLY 70S...BUFFERED BY 60S FAR NW AND LOW 80S
SE.

GUIDANCE TRACKS A SURFACE WAVE RIGHT ACROSS THE CWA THIS EVENING AND TO
ALONG THE MID ATLANTIC COAST LATE. BEST LIFT AGAIN GETS PINCHED OVER
THE NW BETWEEN HIGH PRESSURE TO THE NORTH...LOW PRESSURE OVER VA...AND
THE TIGHT THAT-E GRADIENT ALOFT OVER WEST VA. PROGGED AXIS OF
UPPER TEFLON'S WORKING THROUGH THE NW SECTIONS WOULD SUPPORT A
SOOTH OF HEAVIER RAIN... VALLEY/VA HIGHLANDS TONIGHT...BUT
EXACTLY WHERE THAT CORRIDOR SETS UP STILL IFFY AS APPEARS COULD
BE FARTHER NORTH THAN GUIDANCE SUGGESTS. RAINFALL COVERAGE SHOULD
BE LESS WITH LIGHTER AMOUNTS HEADING OFF TO THE SE BUT STILL SOME
ISOLATED CONVECTIVE THREAT SOUTH/SE IN THE WARM SECTOR THROUGH
ABOUT MIDNIGHT.

ODOR CAT/LIKELY POPS MAINLY HIGHWAY 460 AND POINTS NORTH AS WELL
AS SW INTO THE NO RIDGES THIS EVENING...TAPERING TO OVERALL
CHANCE TO LOW LIKELY ACROSS THE NORTH/NE BY DAYBREAK. QPF LOOKS
RATHER SIMILAR TO THE LAST EVENT WITH BETTER THAN AN INCH POSSIBLE
THROUGH TONIGHT NW THIRD WHILE QUICKLY RANGING DOWN TO LESS THAN A
QUARTER INCH FAR SOUTH/SE. SINCE HAVE SEEN A COUPLE DAYS OF DECENT
DRYING...AND NOT EXPECTING RAINFALL RATES TO BE THAT HIGH...WILL
HOLD OFF ON ANY FLOOD WATCHES FOR THE NW AT THIS POINT. ODOR
MILDER LOWS UNDER CLOUDS AND WARM ADVOCATION AS MOST WILL ONLY
FALL INTO THE 50S TO LOWER 60S AT BEST OVERNIGHT.

&&

.SHORT TERM /SATURDAY THROUGH MONDAY NIGHT/...
AS OF 245 AM MDT FRIDAY...

ON SATURDAY...A COLD FRONT WILL CROSS THE REGION. CONVECTIVE
PARAMETERS OFFER THE POTENTIAL FOR SOME THUNDERSTORMS TO ACCOMPANY
THE PROGRESSION OF THE FRONT DURING THE AFTERNOON HOURS. BY THAT
TIME...THE FOCUS FOR MOST OF THE ACTIVITY WILL BE NEAR AND SOUTH OF
THE NO/VAN BORDER. WITH AN AFTERNOON ARRIVAL...TEMPERATURES WILL
BE ABLE TO CLIMB IN THE SOUTHEAST PART OF THE REGION TO THE UPPER
70S. REGIONS WEST AND NORTH OF HERE WILL EXPERIENCE THE FRONTAL
PASSAGE...INCREASED CLOUD COVER AND PRECIPITATION CHANCES SOONER
WITH ACCORDINGLY COOLER HIGH TEMPERATURES FORECAST. LOWER 60S WILL
BE COMMON FOR HIGHS ACROSS THE HIGHER TERRAIN OF SOUTHEAST WEST
VIRGINIA.

SATURDAY NIGHT...THE FRONT WILL SINK TO THE SOUTH OF THE REGION ALL
WHILE THE CENTER OF HIGH PRESSURE MOVES OVER CENTRAL PENNSYLVANIA.
AN ASSOCIATED RIDGE AXIS WILL MAKE ITS WAY SOUTH ALONG THE LEE OF
THE APPALACHIANS. LIGHT SOUTHEAST FLOW WILL DEVELOP ACROSS THE
SOUTHWEST PARTS OF THE REGION. THIS WILL ALLOW FOR THE COLD FRONT
AND ASSOCIATED MOISTURE TO BUCKLE BACK NORTH WITH PRECIPITATION
RETURNING TO WESTERN PARTS OF THE AREA BY EARLY SUNDAY MORNING.

DURING THE DAY SUNDAY...THE HIGH WILL BEGIN TO SHIFT OFF THE EAST
COAST IN RESPONSE TO THE APPROACH OF A DEEPENING TROUGH IN THE
CENTRAL U.S.  LOW LEVEL FLOW ACROSS OUR REGION WILL STRENGTHEN AND
TAKE ON MORE OF A SOUTHERLY FLOW HEADING INTO MONDAY. THIS WILL ALLOW
FOR MODERATING TEMPERATURES AFTER A COOL DAY ON SUNDAY...PLENTY OF
CLOUD COVER...AND CONTINUAL CHANCES OF  RAIN FOCUSED ALONG THE
CREST OF THE BLUE RIDGE...WITH LESSER AMOUNTS TO THE WEST AND
EAST.

BY MONDAY NIGHT...THE UPPER TROUGH AND APPROACHING STRONG COLD FRONT
ARE CURRENTLY PROGGED TO BE ACROSS CENTRAL KY/TN. AS INSTABILITY
INCREASES...THE PRECIPITATION WILL TRANSITION TO SCATTERED SHOWERS
BY LATE MONDAY NIGHT WITH THE POTENTIAL VERY GUSTY WINDS ON THE
PREFERRED S-SE FLOW DOWNSLOPE REGION BETWEEN ROUGHLY RICHLANDS VA
AND BLUEFIELD WV AS 850 MB FLOW IS PROGGED TO BE ANYWHERE BETWEEN
45 AND 55 KTS. WILL HOLD OFF AT THIS TIME ON THE MAGNITUDE OF THE
WIND AND GUSTS IN THE REGION GIVEN LINGERING QUESTIONS ON MODEL
TIMING AND JET SPECIFICS.

&&

.LONG TERM /TUESDAY THROUGH THURSDAY/...
AS OF 200 PM MDT THURSDAY...

GAS AND CANTON WERE TRENDING TOWARD THE MORE AMPLIFIED  ON THE
00Z RUNS...BUT NOW CUT OFF A 500 MB LOW OVER THE TENNESSEE VALLEY
ON TUESDAY...24 HOURS BEFORE THE  CLOSES OFF A LOW. THESE
DIFFERENCES HAVE A SIGNIFICANT IMPACT ON THE TIMING OF THE STRONG
SURFACE COLD FRONT CROSSING THROUGH THE REGION. INTENSE DYNAMICS
WITH THIS SYSTEM MEANS THAT THERE IS A POTENTIAL FOR HEAVY RAIN
ALONG AND AHEAD OF THE FRONT.

850MB TEMPERATURES IN THE +14 TO +17 RANGE SURGE NORTH INTO THE OHIO
VALLEY AND GREAT LAKES AHEAD OF THE COLD FRONT. WITH ANY SUNSHINE
AT ALL ON TUESDAY MAXIMUM TEMPERATURES WILL BE ABOVE NORMAL.

WRAP AROUND LOW LEVEL MOISTURE AND CLOUDS WITH THE UPPER LOW ON THE
COLD SIDE OF THE FRONT MAY LINGER IN THE MOUNTAINS THROUGH THURSDAY.
DUE TO  WINDS IN THE WEST AS WELL AS COLD POOL ALOFT...WILL KEEP
A SMALL CHANCE OF PRECIPITATION IN THE FORECAST FOR THE SOUTHEAST
WEST VIRGINIA MOUNTAINS THROUGH THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
AS OF 150 PM MDT FRIDAY...

BROAD LIFT AHEAD OF THE NEXT FRONTAL WAVE CROSSING THE GN VALLEY
WILL CREATE AREAS OF /IR CONDITIONS WITH ISOLATED LIFE IN
CONVICTION AND LOW CLOUDS THIS AFTERNOON INTO TONIGHT.

SURFACE WAVE ARRIVES THIS EVENING INTO TONIGHT AND SLIDES ACROSS
THE REGION OVERNIGHT RESULTING IN AN AXIS OF MORE WIDESPREAD SHRA
 WESTERN SITES. THIS COULD RESULT IN MORE EXPANSIVE  WITH PERIODS
OF IR POSSIBLE AS CIGS LOWER FURTHER THIS EVENING INTO TONIGHT.
MAY ALSO SEE WITH IR DEVELOP ELSEWHERE OVERNIGHT ESPECIALLY AS
SHOWERS START TO TAPER IN THE WAKE OF THE EXITING WAVE. AS A WAVE
LIFTS NORTHEAST ON SATURDAY EXPECT WITH POCKETS OF IR TO CONTINUE
SATURDAY MORNING INTO SATURDAY AFTERNOON.

MEDIUM CONFIDENCE ON CEILINGS...VISIBILITIES AND WINDS DURING THE
TAX PERIOD.

EXTENDED AVIATION DISCUSSION...

COMBINATION OF A FRONT ACROSS THE REGION AND WEAK DISTURBANCES
RIDING IN FROM THE WEST WILL MAKE FOR PERIODS OF SUB- VCR OVER
THE WEEKEND AS THE FRONT REMAINS NEARBY WHILE SURFACE HIGH
PRESSURE MOVES EAST FROM THE GREAT LAKES SETTING UP A WEDGE
SCENARIO BY SUNDAY. INTERVALS OF PASSING SHOWERS MAY ALSO MAKE FOR
PERIODS OF TO IR VSBY IN RAIN/FOG OVER THE WEEKEND.

THE WEDGE APPEARS TO RODE BY NEXT MONDAY WITH SOUTHERLY FLOW
INCREASING. MODELS FAVOR WETTER WEATHER NEXT WEEK WHICH WOULD KEEP
TERMINALS IN SUB VCR CONDITIONS AT TIMES  TUESDAY WHEN ANOTHER
STRONG COLD FRONT COULD BRING HEAVY RAINFALL INTO TUESDAY NIGHT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...JH/KK/SK
NEAR TERM...JH/KK
SHORT TERM...DS
LONG TERM...AMS
AVIATION...JH/KK
Hazardous weather outlook, Oct 10, 3:49 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI OCT 10 2014

VAZ011>014-018>020-022>024-034-035-045>047-WVZ043-044-507-508-111100-
GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG-ALLEGHANY VA-BATH-ROANOKE-
BOTETOURT-ROCKBRIDGE-BEDFORD-AMHERST-CAMPBELL-APPOMATTOX-BUCKINGHAM-
SUMMERS-MONROE-EASTERN GREENBRIER-WESTERN GREENBRIER-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL
VIRGINIA...SOUTHEAST WEST VIRGINIA AND WV.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT
THROUGH THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL
FOR SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-111100-
TAZEWELL-SMYTH-BLAND-MERCER-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER LOW AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

STRONG SOUTHERLY WINDS WILL INCREASE LATE MONDAY NIGHT WITH GUSTS
OVER 50 MPH POSSIBLE ALONG THE RIDGES. IN ADDITION...A VERY
STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT THROUGH
THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL FOR SEVERE
THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS VERY HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001>006-018>020-VAZ015>017-032-033-043-044-058-059-111100-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-HENRY-PITTSYLVANIA-
HALIFAX-CHARLOTTE-
349 PM EDT FRI OCT 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...SOUTH CENTRAL
VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO
TONIGHT. THE MAIN THREATS WILL BE FOR GUSTY WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A VERY STRONG LOW PRESSURE SYSTEM WILL PUSH AN INTENSE COLD FRONT
THROUGH THE REGION TUESDAY INTO WEDNESDAY. THERE IS A POTENTIAL
FOR SEVERE THUNDERSTORMS ALONG AND AHEAD OF THE FRONT...AS WELL AS
VERY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 10, 3:49 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
349 PM EDT FRI OCT 10 2014

NCZ003-020-102030-
SURRY NC-YADKIN NC-
349 PM EDT FRI OCT 10 2014

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN SURRY COUNTY IN NORTH CENTRAL NORTH CAROLINA...
  NORTHERN YADKIN COUNTY IN NORTHWESTERN NORTH CAROLINA...

* UNTIL 430 PM EDT

* AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  AN INTENSE SHOWER NEAR BURCH...MOVING TO THE EAST AT 20 MPH.

* PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
  SHOWER. VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND
  ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  BOONVILLE...
  EAST BEND...
  FAIRVIEW...
  ROCKFORD...
  AND CRUTCHFIELD.

LAT...LON 3623 8080 3634 8075 3632 8064 3626 8045
      3624 8045 3623 8043 3622 8043 3621 8045
      3619 8044 3617 8044
TIME...MOT...LOC 1947Z 268DEG 18KT 3626 8076

RS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:09 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania, City of Danville56 min
Oct 10, 4:04 PM EDTSpecial Weather StatementRNKHalifax41 min
Oct 10, 3:19 PM EDTSevere Thunderstorm WarningRNKSurry56 min
Oct 10, 3:52 PM EDTSpecial Weather StatementRNKWilkes38 min
Oct 10, 4:07 PM EDTSpecial Weather StatementRNKStokes53 min
Oct 10, 4:32 PM EDTSpecial Weather StatementRNKWilkes43 min
Oct 10, 4:37 PM EDTSevere Thunderstorm WarningRNKCaswell51 min
Oct 10, 5:01 PM EDTSpecial Weather StatementRNKRockingham29 min
Oct 10, 5:05 PM EDTSpecial Weather StatementRNKYadkin25 min
Oct 10, 5:22 PM EDTSevere Thunderstorm WarningRNKYadkin26 min
Oct 10, 6:10 PM EDTSpecial Weather StatementRNKCaswell35 min

Nearby

Special Weather Statements in North Carolina, 2014Every special weather statement in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.